I am having to, because of finances, stop going to the clinic. I am down to 20 mgs. How long should I expect to suffer? When will it start?
17 Jan 2011
There has to be some kind of help in your city for people who can't afford their scripts. A church group or some kind of programme??
If not and you are forced to stop remember A everyone is different so how long it lasts, when it starts or even weather you really suffer can't really be predicted.
B, everything comes to an end, it just takes a little time once you suceed you'll be my hero!!
There's many things you can do to ease symptoms
Hot baths do wonders - but healing the paws (post acute withdrawl) if you can peek through some my answers there's a recipe that I got from a doctor who runs a detox clinic in florida. I wish I could remember it off the top of my head but I can't it is known to work with healing the paws so that should help u feel better a lot faster.
Hope everything works out for u!
18 Jan 2011
I am sorry to hear of your dilemma. I have gone cold turkey from methadone in November. Read my profile. I was forced to jump off at 30mg. As far as suffering goes, the physical kicks in around the third day, thats when the half life starts to wear off.
Expect the worst flu you ever had times 10. For me the physical withdrawal lasted 2 weeks. You will think you are going to die, but you won't. Your body will be wretched inside out but there is an end. Nothing helps, not even the Thomas Recipe.
If you have the strength try to eat something small every day and walk around the house a bit each day. I couldn't do either. Have immodium on hand. I had 4 days that were so bad I had to wear depends. That was the worst. Nothing stayed in, not even water. But this was the bodies way of cleansing you of the methadone as bad as it is, it will benefit you.
After the physical withdrawal you will start PAWS. This is the mental recovery period. You will find great difficulty doing simple tasks, like driving. Google PAWS for all the information.
I never thought I would live through the physical part but to be honest I would rather suffer that again then the PAWS I suffer now. It can last a long time but gets slightly better by the week. Slightly.
I wish you the best, I will keep you in my prayers. I added you as a friend if you want to chat private. God Bless and Good Luck. Sable
19 Jan 2011
I forgot to tell you, something very important.
See your family doctor and tell him what has happened to you. Ask for ativan and ambien. The ativan will take the edge off a bit. If you are lucky ambien will help you sleep. I didn't sleep for 14 days, ended upon the psych ward because I overdosed to try to sleep. Nothing helped the restless legs, not even requip.
I pray you do better than I did. I am just setting you up for the worst, and wishing you the best.
How are you today? God Bless and Good Luck. Sable
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
This message is for patty and anyone else who is interested in knowing how I was able to kick Methadone 6 yrs ago and suboxone recently,completely ...
1 answer • 14 Oct 2009
... The with-drawl symptoms are AWFUL!!! migraines consistently, throwing up, my whole body shaking, etc... I have been off the medicine cold turkey ...
2 answers • 6 Mar 2010
Hey everybody, I'm 31 years old. Throughout my twenties I've messed around with alot of different drugs, and since I was about 26 years old ...
4 answers • 13 Jun 2010
I started taking lexapro 10mg when I was 16, I took 20 for a short amount of time than dropped back down to 10mg because I didn't like the way ...
2 answers • 11 May 2011
I have been taking ritalin for 20 years and am addicted. No hospital or rehab center knows how to rehab this drug other than simply withdrawing it ...
1 answer • 5 Sep 2011